Alert archive / Ohio / Frost Advisories in 2012

Frost Advisory 3, NWS Wilmington, OH

April 12, 201223 counties in Ohio; 5 counties in Kentucky

NWS Wilmington, OH issued this frost advisory at Apr 12, 2012, 3:50 PM EDT for 23 counties in Ohio; 5 counties in Kentucky. It took effect at Apr 13, 2012, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 3:50 PM EDT (19:50 UTC)
In effect from
Apr 13, 2012, 1:00 AM EDT
Expired
Apr 13, 2012, 9:00 AM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
All 28 counties

Bracken County, KY, Lewis County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS71 KILN 121950
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT THU APR 12 2012

...FROST LIKELY TONIGHT...

.CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE WILL ALLOW
TEMPERATURES TO DROP TO LOWS IN THE MIDDLE AND UPPER 30S. THIS
SETUP WILL RESULT IN THE FORMATION OF FROST.


KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
131000-
/O.NEW.KILN.FR.Y.0003.120413T0500Z-120413T1300Z/
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-
DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
350 PM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY.

* TEMPERATURES...LOWS IN THE MID 30S AND UPPER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
492 
WWUS71 KILN 130158
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT THU APR 12 2012

...FROST LIKELY TONIGHT...

.CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE WILL ALLOW
TEMPERATURES TO DROP INTO THE MID TO UPPER 30S. THIS SETUP
WILL RESULT IN THE FORMATION OF FROST.

KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
131000-
/O.CON.KILN.FR.Y.0003.120413T0500Z-120413T1300Z/
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-
DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
958 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...LOWS IN THE MID TO UPPER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HATZOS
004 
WWUS71 KILN 130818
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
418 AM EDT FRI APR 13 2012

KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
131300-
/O.CON.KILN.FR.Y.0003.000000T0000Z-120413T1300Z/
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-
DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
418 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...THROUGH EARLY THIS MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
796 
WWUS71 KILN 131301
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT FRI APR 13 2012

KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
131415-
/O.EXP.KILN.FR.Y.0003.000000T0000Z-120413T1300Z/
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-
DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD...
GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
901 AM EDT FRI APR 13 2012

...FROST ADVISORY HAS EXPIRED...

SUNSHINE AND WARMER TEMPERATURES HAVE RESULTED IN THE MELTING OF
FROST. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:17 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 12, 1:17 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
117 PM EDT THU APR 12 2012

.SYNOPSIS...
HIGH PRESSURE WILL PRODUCE MOSTLY CLEAR SKIES AND FAIR WEATHER
THROUGH FRIDAY. A GRADUAL WARMING TREND WILL BEGIN TODAY AND LAST
THROUGH THIS WEEKEND. A WARM FRONT LIFTING NORTH THROUGH THE AREA
WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WILL CONTINUE TO BE CENTERED ACROSS THE OHIO VALLEY
THROUGHOUT THE DAY...YIELDING WESTE4RLY WINDS AND MOSTLY SUNNY
CONDITIONS. THIS WILL ALLOW A STRONG APRIL SUN TO RAISE
TEMPERATURES INTO THE LOWER 60S ACROSS MUCH OF THE AREA BY THIS
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A MID LEVEL SHORTWAVE WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES
THIS EVENING. MOISTURE WILL BE TOO LIMITED TO PRODUCE MUCH CLOUD
COVER FROM THIS FEATURE...HOWEVER CANNOT RULE OUT SOME SCATTERED
LOW CLOUDS PASSING EARLY ON TONIGHT. THE SURFACE HIGH WILL
CONTINUE TO BE THE MORE DOMINANT FEATURE TONIGHT...WITH LIGHT
WINDS...AND MOSTLY CLEAR SKIES LATE TONIGHT INTO FRIDAY MORNING.
TEMPERATURES WILL BE SEVERAL DEGREES HIGHER ACROSS THE AREA DUE TO
A MODIFYING AIRMASS. HOWEVER...SOME LOCATIONS STILL MAY SEE
TEMPERATURES DROP INTO THE LOW 30S. HAVE THEREFORE KEPT A MENTION
OF FROST IN THE FORECAST...AND A POSSIBLE FROST ADVISORY COULD BE
ISSUED FOR TONIGHT IF CONDITIONS WARRANT.

SOUTHEASTERLY FLOW WILL BRING WAA AND EVEN WARMER TEMPERATURES FOR
FRIDAY AS THE SURFACE HIGH SLIDES EAST...AND A MID LEVEL RIDGE
AMPLIFIES ACROSS THE AREA. EXPECT TEMPERATURES GENERALLY IN THE
MID 60S...BUT COULD GO EVEN HIGHER IF EXPECTED HIGH CLOUDS REMAIN
SOMEWHAT TRANSPARENT...AND WAA IS A BIT STRONGER.

WAA WILL CONTINUE INTO FRIDAY NIGHT AHEAD OF A WARM FRONT. THIS
FRONT WILL PUSH ACROSS THE AREA FRIDAY NIGHT WITH SHOWERS
POSSIBLE. THIS FRONT WILL THEN BE THE FOCUS FOR
THUNDERSTORMS...MAINLY ACROSS OUR NORTH...ON SATURDAY.
TEMPERATURES FRIDAY NIGHT WILL RUNNING THE UPPER 40S TO LOW 50S
UNDER DECENT WAA. SATURDAYS HIGHS WILL LIKELY END UP IN THE MIDDLE
70S ACROSS MUCH OF THE AREA...AS WE WILL EVENTUALLY END UP IN THE
WARM SECTOR OF A PLAINS STORM SYSTEM LATE IN THE DAY.

ON SATURDAY NIGHT...CHANCES FOR PRECIPITATION WILL BECOME LIMITED
AS THE WARM FRONT LIFTS NORTH OF THE AREA. OVERNIGHT LOWS WILL BE
UNSEASONABLY WARM DUE TO CONTINUED WAA AND OUR POSITION IN THE WARM
SECTOR.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A STRONG WAVE OF LOW PRESSURE NEAR CHICAGO WILL HELP PUSH THE
FRONT EASTWARD ON MONDAY...PROVIDING ANOTHER GOOD CHANCE FOR
THUNDERSTORMS ...INTO MONDAY NIGHT AS THE FRONT CROSSES OHIO.
ANOTHER WAVE OF LOW PRESSURE TRAVELING UP THE SLOW MOVING FRONT
WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE AREA ON TUESDAY.
DRIER WEATHER WILL RETURN BY LATE WEDNESDAY AS THE FRONT FINALLY
MOVES EAST OF THE AREA.

WITH A SOUTHERLY FLOW ESTABLISHED AHEAD OF THE FRONTAL
ZONE...TEMPERATURES WILL BE ABOVE NORMAL SATURDAY THROUGH TUESDAY
WITH HIGHS MAINLY IN THE 70S. A TRANSITION TO COOL HIGHS IN THE 50S
IS EXPECTED BEHIND THE FRONT ON WEDNESDAY.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
SURFACE HIGH PRESSURE ACROSS THE OHIO VALLEY WILL MOVE SLOWLY EAST
OVERNIGHT. THE HIGH WILL CONTINUE TO MOVE EAST ON FRIDAY AS A MID
LEVEL RIDGE BUILDS INTO THE REGION. DIURNAL CUMULUS CLOUDS WILL
GIVE WAY TO MAINLY CLEAR SKIES OVERNIGHT. HIGH CLOUDS WILL SPILL
INTO THE AREA ON FRIDAY WITH PERHAPS SOME CUMULUS CLOUDS IN THE
MID AFTERNOON. WESTERLY WINDS OF 5 TO 10 KNOTS WILL BECOMING
LIGHT TO CALM OVERNIGHT AND THEN WILL SWITCH TO A SOUTHEAST/SOUTH
DIRECTION BY FRIDAY AFTERNOON ON THE BACK SIDE OF THE HIGH.

VFR CONDITIONS CAN BE EXPECTED AT THE TAF SITES EXCEPT FOR KLUK
WHERE RIVER FOG WILL FORM BETWEEN 08Z AND 12Z. CIGS/VSBYS SHOULD
FALL BELOW AIRPORT MINIMUMS FOR A PERIOD FRIDAY MORNING. CONDITIONS
WILL IMPROVE BETWEEN 13Z AND 14Z AS THE FOG BURNS OFF.

OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY AND AGAIN MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN/LATTO
SHORT TERM...LATTO
LONG TERM...CONIGLIO
AVIATION...HICKMAN
Hazardous weather outlook, Apr 12, 11:16 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 AM EDT THU APR 12 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1116 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANOTHER COOL NIGHT IS ANTICIPATED TONIGHT. PATCHY TO AREAS OF
FROST WILL BE POSSIBLE AS OVERNIGHT LOWS RANGE FROM THE LOWER TO
UPPER 30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY TO AREAS OF FROST WILL LINGER INTO THE MID MORNING HOURS OF
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2012Frost Advisories in Kentucky, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.